Alert archive / Arkansas / Wind Advisories in 2016
Wind Advisory 3, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Dec 17, 2016, 2:00 PM CST for 29 counties in Arkansas. It took effect at Dec 17, 2016, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2016, 2:00 PM CST (20:00 UTC)
- In effect from
- Dec 17, 2016, 6:00 PM CST
- Expired
- Dec 18, 2016, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Little Rock, AR
All 29 counties
Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Stone County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 32 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
751 WWUS74 KLZK 172000 NPWLZK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 200 PM CST SAT DEC 17 2016 ...A WIND ADVISORY HAS BEEN ISSUED FOR A LARGE PART OF ARKANSAS... ARZ012>014-016-021>025-030>034-038-039-043>047-055>057-062>069- 181200- /O.NEW.KLZK.WI.Y.0003.161218T0000Z-161218T1200Z/ NEWTON-SEARCY-STONE-INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE- JACKSON-LOGAN-CONWAY-FAULKNER-WHITE-WOODRUFF-YELL-PERRY-SALINE- PULASKI-LONOKE-PRAIRIE-MONROE-GRANT-JEFFERSON-ARKANSAS-DALLAS- CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-BRADLEY-DREW- INCLUDING THE CITIES OF...JASPER...WESTERN GROVE...MARSHALL... LESLIE...MOUNTAIN VIEW...BATESVILLE...CLARKSVILLE... RUSSELLVILLE...FAIRFIELD BAY...CLINTON...HEBER SPRINGS... NEWPORT...BOONEVILLE...PARIS...MORRILTON...CONWAY...SEARCY... BEEBE...AUGUSTA...MCCRORY...COTTON PLANT...DARDANELLE... DANVILLE...OLA...PERRYVILLE...BENTON...BRYANT...LITTLE ROCK... NORTH LITTLE ROCK...CABOT...LONOKE...DES ARC...HAZEN...BRINKLEY... CLARENDON...SHERIDAN...PINE BLUFF...STUTTGART...DE WITT... FORDYCE...KINGSLAND...RISON...STAR CITY...GOULD...DUMAS... MCGEHEE...CAMDEN...HAMPTON...THORNTON...WARREN...MONTICELLO 200 PM CST SAT DEC 17 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY. * EVENT...WINDY CONDITIONS ARE EXPECTED. * AREAS AFFECTED...A LARGE PART OF ARKANSAS...EXCEPT FOR THE FAR NORTH...AND AREAS IN THE OUACHITA MOUNTAINS. * TIMING...THE HIGHEST WINDS ARE EXPECTED BETWEEN 9 PM AND 3 AM. * WINDS...WINDS OF 20 TO 30 MPH ARE LIKELY...WITH GUSTS AS HIGH AS 40 MPH POSSIBLE. * IMPACTS...GUSTY WINDS COULD MAKE DRIVING MORE DIFFICULT... ESPECIALLY ON ELEVATED ROADWAYS OR BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 35 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 57
2 follow-up statements
581 WWUS74 KLZK 180355 AAA NPWLZK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 955 PM CST SAT DEC 17 2016 ...A WIND ADVISORY HAS BEEN ISSUED FOR A LARGE PART OF ARKANSAS... ARZ012>014-016-021>025-030>034-038-039-043>047-055>057-062>069- 181200- /O.CON.KLZK.WI.Y.0003.000000T0000Z-161218T1200Z/ NEWTON-SEARCY-STONE-INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE- JACKSON-LOGAN-CONWAY-FAULKNER-WHITE-WOODRUFF-YELL-PERRY-SALINE- PULASKI-LONOKE-PRAIRIE-MONROE-GRANT-JEFFERSON-ARKANSAS-DALLAS- CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-BRADLEY-DREW- INCLUDING THE CITIES OF...JASPER...WESTERN GROVE...MARSHALL... LESLIE...MOUNTAIN VIEW...BATESVILLE...CLARKSVILLE... RUSSELLVILLE...FAIRFIELD BAY...CLINTON...HEBER SPRINGS... NEWPORT...BOONEVILLE...PARIS...MORRILTON...CONWAY...SEARCY... BEEBE...AUGUSTA...MCCRORY...COTTON PLANT...DARDANELLE... DANVILLE...OLA...PERRYVILLE...BENTON...BRYANT...LITTLE ROCK... NORTH LITTLE ROCK...CABOT...LONOKE...DES ARC...HAZEN...BRINKLEY... CLARENDON...SHERIDAN...PINE BLUFF...STUTTGART...DE WITT... FORDYCE...KINGSLAND...RISON...STAR CITY...GOULD...DUMAS... MCGEHEE...CAMDEN...HAMPTON...THORNTON...WARREN...MONTICELLO 955 PM CST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * EVENT...WINDY CONDITIONS ARE EXPECTED. * AREAS AFFECTED...A LARGE PART OF ARKANSAS...EXCEPT FOR THE FAR NORTH...AND AREAS IN THE OUACHITA MOUNTAINS. * TIMING...THE HIGHEST WINDS ARE EXPECTED BETWEEN 9 PM AND 6 AM. * WINDS...WINDS OF 20 TO 30 MPH ARE LIKELY...WITH GUSTS AS HIGH AS 40 MPH POSSIBLE. * IMPACTS...GUSTY WINDS COULD MAKE DRIVING MORE DIFFICULT... ESPECIALLY ON ELEVATED ROADWAYS OR BRIDGES...AND THOSE AREAS THAT MAY SEE SOME WINTRY WEATHER AND ROADS BECOME SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 35 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 59
786 WWUS74 KLZK 180530 NPWLZK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 1130 PM CST SAT DEC 17 2016 ARZ037-040>042-052>054-181200- /O.EXA.KLZK.WI.Y.0003.000000T0000Z-161218T1200Z/ SCOTT-POLK-MONTGOMERY-GARLAND-PIKE-CLARK-HOT SPRING- INCLUDING THE CITIES OF...WALDRON...MENA...MOUNT IDA...NORMAN... HOT SPRINGS...GLENWOOD...MURFREESBORO...ARKADELPHIA...MALVERN 1130 PM CST SAT DEC 17 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. * EVENT...WINDY CONDITIONS ARE EXPECTED. * AREAS AFFECTED...A LARGE PART OF ARKANSAS...EXCEPT FOR THE FAR NORTH...AND AREAS IN THE OUACHITA MOUNTAINS. * TIMING...THE HIGHEST WINDS ARE EXPECTED BETWEEN 9 PM AND 6 AM. * WINDS...WINDS OF 20 TO 30 MPH ARE LIKELY...WITH GUSTS AS HIGH AS 40 MPH POSSIBLE. * IMPACTS...GUSTY WINDS COULD MAKE DRIVING MORE DIFFICULT... ESPECIALLY ON ELEVATED ROADWAYS OR BRIDGES...AND THOSE AREAS THAT MAY SEE SOME WINTRY WEATHER AND ROADS BECOME SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 35 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ012>014-016-021>025-030>034-038-039-043>047-055>057-062>069- 181200- /O.CON.KLZK.WI.Y.0003.000000T0000Z-161218T1200Z/ NEWTON-SEARCY-STONE-INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE- JACKSON-LOGAN-CONWAY-FAULKNER-WHITE-WOODRUFF-YELL-PERRY-SALINE- PULASKI-LONOKE-PRAIRIE-MONROE-GRANT-JEFFERSON-ARKANSAS-DALLAS- CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-BRADLEY-DREW- INCLUDING THE CITIES OF...JASPER...WESTERN GROVE...MARSHALL... LESLIE...MOUNTAIN VIEW...BATESVILLE...CLARKSVILLE... RUSSELLVILLE...FAIRFIELD BAY...CLINTON...HEBER SPRINGS... NEWPORT...BOONEVILLE...PARIS...MORRILTON...CONWAY...SEARCY... BEEBE...AUGUSTA...MCCRORY...COTTON PLANT...DARDANELLE... DANVILLE...OLA...PERRYVILLE...BENTON...BRYANT...LITTLE ROCK... NORTH LITTLE ROCK...CABOT...LONOKE...DES ARC...HAZEN...BRINKLEY... CLARENDON...SHERIDAN...PINE BLUFF...STUTTGART...DE WITT... FORDYCE...KINGSLAND...RISON...STAR CITY...GOULD...DUMAS... MCGEHEE...CAMDEN...HAMPTON...THORNTON...WARREN...MONTICELLO 1130 PM CST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * EVENT...WINDY CONDITIONS ARE EXPECTED. * AREAS AFFECTED...A LARGE PART OF ARKANSAS...EXCEPT FOR THE FAR NORTH...AND AREAS IN THE OUACHITA MOUNTAINS. * TIMING...THE HIGHEST WINDS ARE EXPECTED BETWEEN 9 PM AND 6 AM. * WINDS...WINDS OF 20 TO 30 MPH ARE LIKELY...WITH GUSTS AS HIGH AS 40 MPH POSSIBLE. * IMPACTS...GUSTY WINDS COULD MAKE DRIVING MORE DIFFICULT... ESPECIALLY ON ELEVATED ROADWAYS OR BRIDGES...AND THOSE AREAS THAT MAY SEE SOME WINTRY WEATHER AND ROADS BECOME SLICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 35 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Dec 17, 10:30 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Dec 17, 10:30 AM CST, 3 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1030 AM CST Sat Dec 17 2016 .UPDATE... This is the first of what will, no doubt, be several updates to the forecast. Current analysis shows the frontal boundary from between Mountain Home and Harrison to between Fort Smith and Sallisaw, Oklahoma. Boundary will continue to advance into the state through the afternoon hours. As some destabilizing occurs out ahead of the boundary, showers/storms will develop over the central and southeast portions. Still questionable as to how much coverage- wise, but the favored area continues to be over the southeast third, generally from Blytheville to Camden and eastward. Behind the boundary, upper wave should touch off additional precipitation during the evening hours, with it gradually changing from light freezing rain to sleet to snow. At this time, no significant impacts are expected, as precipitation will be light. Have updated hourly grids to better reflect observational trends. Temperature forecast has been and will continue to be problematic, and is basically a chase (especially ahead of the front). Have updated forecast highs, especially in the central and southeast portions, where temps have shot up more quickly, and there have been breaks in clouds. Have also gotten a few more gray hairs because of it, but that's another story. && .PREV DISCUSSION...(ISSUED 544 AM CST Sat Dec 17 2016) AVIATION... MVFR to briefly VFR conditions this morning will give way to MVFR to IFR conditions. Scattered showers will also be seen early in the period. A powerful cold front will move across the state this afternoon and early evening with an abrupt wind shift to the northwest. Cold air behind the front will support a change over to winter precipitation. Conditions will become VFR with time at all location except KLLQ by the end of the period. && .LZK Watches/Warnings/Advisories... Wind Chill Advisory from midnight tonight to 10 AM CST Sunday FOR Baxter-Boone-Fulton-Izard-Marion-Newton-Searcy-Stone. Winter Weather Advisory from 6 PM this evening to midnight CST tonight FOR Boone-Newton. && 57
Hazardous weather outlook, Dec 17, 5:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT DEC 17 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CST SAT DEC 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM LOCATED OVER SOUTHWEST MISSOURI THIS MORNING WILL RACE OFF QUICKLY TO THE NORTHEAST. ITS ASSOCIATED COLD FRONT WILL SWEEP ACROSS ARKANSAS TODAY AND CLEAR THE STATE BY MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS THIS FRONT MOVES THROUGH. THE BEST CHANCES OF SEEING THUNDERSTORMS WILL BE OVER THE EAST AND SOUTHEAST WHERE THE AIR IS A BIT MORE UNSTABLE. A STRONG STORM OR TWO WILL BE POSSIBLE WITH DAMAGING WINDS THE PRIMARY CONCERN. HOWEVER...THERE IS A VERY SMALL CHANCE A BRIEF TORNADO COULD OCCUR ALONG THE FRONT ITSELF. TEMPERATURES WILL PLUMMET BEHIND THE COLD FRONT AND A BRIEF CHANGE OVER TO WINTER PRECIPITATION IS EXPECTED SATURDAY NIGHT INTO EARLY SUNDAY. WE COULD SEE SOME LIGHT ACCUMULATIONS...PARTICULARLY OVER THE NORTHWEST PART OF THE STATE. THE REMAINDER OF THE STATE WILL SEE LITTLE TO NO ACCUMULATIONS OR JUST SOME FLURRIES OR ICE PELLETS BEFORE THE SYSTEM PULLS OUT. A WINTER WEATHER ADVISORY FOR UP TO AN INCH OF SNOW IS IN EFFECT THIS EVENING FOR THE FAR NORTHWEST CORNER OF THE STATE. ARCTIC AIR WILL BE POURING INTO THE STATE ONCE THE FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE BIGGER STORY WITH THIS STORM SYSTEM WILL BE THE SIGNIFICANTLY COLDER AIR COMING IN BEHIND IT. TEMPERATURES WILL BE NOTICEABLY COLDER FROM SATURDAY TO SUNDAY WITH A 30 TO NEARLY 40 DEGREE DROP IN SOME AREAS. IN ADDITION TO THE ARCTIC PLUNGE...GUSTY WINDS SUNDAY MORNING WILL PRODUCE SUB-ZERO WIND CHILLS ACROSS THE NORTH WITH SINGLE DIGITS AND TEENS ELSEWHERE. THE COLD AIR WILL SETTLE OVER THE REGION EARLY NEXT WEEK WITH THE MAJORITY OF THE STATE BARELY GETTING INTO THE 30S SUNDAY AND MONDAY AS WELL. SUNDAY NIGHT WILL ALSO FEATURE DANGEROUSLY LOW WIND CHILLS EVEN THOUGH THE ACTUAL WINDS WILL BE LOWER. TEMPERATURES WILL SLOWLY MODERATE THROUGH THE REMAINDER OF THE PERIOD. AS THE COLDEST AIR OF THE SEASON TO DATE IS EXPECTED SUNDAY AND INTO EARLY NEXT WEEK...NOW WOULD BE THE TIME TO REVIEW YOUR COLD WEATHER SAFETY INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:39 AM CST | Winter Weather Advisory | LZK | Baxter, Fulton, Izard, Marion, Sharp, Stone | 20 hr |
| Dec 17, 3:50 PM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson, White | 40 min |
| Dec 17, 3:53 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, White, Woodruff | 52 min |
| Dec 17, 4:21 PM CST | Tornado Warning | LZK | White, Woodruff | 39 min |
| Dec 17, 5:01 PM CST | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 44 min |
Nearby
Wind Advisories in Arkansas, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.